MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90184
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the right ica c6 acute occlusion procedure, physician delivered intermediate catheter to c4 and reached c6 under aspiration.Physician used the adapt technique to aspirate the thrombus, but the ica was still occluded.Using guidewire, the microcatheter was brought to right mca m2 and then deployed the subject stent retriever.The physician used the solumbra technique and retracted the subject stent retriever at the same time.However, resistance was felt when the subject stent retriever went into the tip of the intermediate catheter.The physician pulled the subject stent out from tail of intermediate catheter and found that the connection between stent and delivery wire was fractured.Took the stent out and confirmed that much thrombus was taken out.Then continued to use intermediate catheter to aspirate but middle of m1 to distal was still occluded.Then used a guidewire and microcatheter to bring intermediate catheter to m1 to aspirate with adapt technique.Finally, the vessel was clear and confirmed tici 3.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed, and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that when the stent went into tip of intermediate catheter it felt resistance.The operator pulled the stent out from tail of intermediate catheter and found the connection between stent and delivery wire was fractured.Took the stent out and confirmed that much thrombus was taken out.Additional information states that the patient¿s anatomy was moderately tortuous.The retriever was pulled out from the body with the stent of the support wire.It is probable that the retriever experience in pulling the retriever/ clot back to the distal end of the intermediate catheter, causing the distal end of the retriever to separate from its core wire, however as the device was not returned for analysis, this cannot be definitively determined, therefore an assignable cause of undeterminable will be assigned to as reported "retriever fractured/broken during use' and 'retriever difficult/unable to go through catheter shaft.

Brand Name
TREVO PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16687412
Report Number3012931345-2023-00057
Device Sequence Number7347217
Product Code NRY
UDI-Device Identifier00815742001846
UDI-Public00815742001846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model Number90184
Device Catalogue Number90184
Device Lot Number0000095346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER).; SYNCHRO2 GUIDEWIRE (STRYKER).; TREVO PRO 18 MICROCATHETER (STRYKER).
Patient Age62 YR
Patient SexMale
Patient RaceAsian